Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 229, NWS Charleston, WV

August 7, 20119 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 7, 2011, 7:48 PM EDT for 9 counties in West Virginia. It was in force for 42 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 7:48 PM EDT (23:48 UTC)
Expired
Aug 7, 2011, 8:30 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:50 PM EDTTSTM WND DMG6 W Cairo, WVROOF AND PORCH BLOWN OFF HOUSE.
Aug 7, 7:53 PM EDTTSTM WND DMGCairo, WVTREE DOWN ACROSS RTE 31 NEAR RTE 50
Aug 7, 8:00 PM EDTTSTM WND DMG2 Se Pullman, WVLARGE AREA OF UPROOTED AND BROKEN TREES. SOME TREES ON HOMES NEAR HOLBROOK ROAD.
Aug 7, 8:01 PM EDTTSTM WND DMG2 Wsw Pennsboro, WVTREE DOWN ON A POWER LINE BETWEEN PENNSBORO AND ELLENBORO
Aug 7, 8:10 PM EDTTSTM WND DMG2 Se Pullman, WVLARGE AREA OF UPROOTED AND BROKEN TREES. SOME TREES ON HOMES NEAR HOLBROOK ROAD.
Aug 7, 8:10 PM EDTTSTM WND DMGPullman, WVTREES AND POWER LINES DOWN ON HOLBROOK RD IN PULLMAN
Aug 7, 8:11 PM EDTTSTM WND DMGBurnt House, WVTWO TREES DOWN ON RTE 47 IN BURNT HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 5:49 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1146 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WUUS51 KRLX 072348
SVRRLX
WVC013-017-021-041-073-085-095-105-107-080030-
/O.NEW.KRLX.SV.W.0229.110807T2348Z-110808T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
  SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  NORTHERN GILMER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GLENVILLE...
  NORTHWESTERN LEWIS COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  RITCHIE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HARRISVILLE...
  TYLER COUNTY IN WEST VIRGINIA...
  NORTHEASTERN WIRT COUNTY IN WEST VIRGINIA...
  EAST CENTRAL WOOD COUNTY IN WEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF NORTH BEND STATE
  PARK...OR 10 MILES SOUTH OF ST. MARYS...AND MOVING EAST AT 45 MPH. 
  THIS STORM RECENTLY PRODUCED A WIND GUST OF 57 MPH AT THE          
  PARKERSBURG AIRPORT.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PENNSBORO...WEST UNION AND CEDAR CREEK STATE PARK.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3927 8059 3923 8055 3922 8057 3921 8053
      3919 8055 3919 8056 3918 8056 3918 8059
      3916 8057 3886 8085 3914 8146 3942 8119
TIME...MOT...LOC 2347Z 287DEG 40KT 3925 8121

$$

30
1 follow-up statement
692 
WWUS51 KRLX 080011
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT SUN AUG 7 2011

WVC073-095-107-080021-
/O.CAN.KRLX.SV.W.0229.000000T0000Z-110808T0030Z/
PLEASANTS WV-WOOD WV-TYLER WV-
811 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR TYLER...EAST CENTRAL WOOD AND
PLEASANTS COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3934 8088 3929 8089 3933 8084 3927 8059
      3923 8055 3922 8057 3921 8053 3918 8056
      3918 8059 3916 8057 3886 8085 3909 8135
      3935 8093
TIME...MOT...LOC 0011Z 287DEG 40KT 3917 8088

$$

WVC013-017-021-041-085-105-080030-
/O.CON.KRLX.SV.W.0229.000000T0000Z-110808T0030Z/
LEWIS WV-GILMER WV-DODDRIDGE WV-CALHOUN WV-WIRT WV-RITCHIE WV-
811 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR RITCHIE...NORTHEASTERN WIRT...NORTHEASTERN CALHOUN...SOUTHERN
DODDRIDGE...NORTHERN GILMER AND NORTHWESTERN LEWIS COUNTIES...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PULLMAN...OR 8 MILES
EAST OF HARRISVILLE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWBERNE...AUBURN...WEST UNION...SMITHBURG...COXS MILLS...GROVE...
CEDAR CREEK STATE PARK...BLANDVILLE...GLENVILLE...LEOPOLD...NEW
MILTON...TROY...AVON AND LINN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3934 8088 3929 8089 3933 8084 3927 8059
      3923 8055 3922 8057 3921 8053 3918 8056
      3918 8059 3916 8057 3886 8085 3909 8135
      3935 8093
TIME...MOT...LOC 0011Z 287DEG 40KT 3917 8088

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:11 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 7, 7:11 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT SUN AUG 7 2011

.SYNOPSIS...
UPPER LEVEL DISTURBANCES...COULD PRODUCE HEAVY RAIN TONIGHT.
FRONT APPROACHES SLOWLY FROM THE NORTH MONDAY NIGHT...AND EXITS
SOUTH TUESDAY. HIGH PRESSURE FOLLOWS FOR END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LINE OF THUNDERSTORMS MOVING THROUGH SOUTHEAST OHIO WILL MOVE INTO
NORTHERN WEST VIRGINIA. WILL UPDATE THE FORECAST TO BETTER TIME POPS
WITH THIS LINE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
LINGERING FRONTAL BOUNDARY OVER THE MIDDLE OHIO VALLEY WILL FINALLY
PASS THROUGH AS A STRONG COOL FRONT LATE TUESDAY...POSSIBLY INTO
EARLY TUESDAY NIGHT. AS HAS BEEN THE CASE...SHOWERS AND
THUNDERSTORMS ARE EXPECTED IN SCATTERED COVERAGE UNTIL THE BOUNDARY
PASSES...AND A DRIER AND COOLER AIRMASS FROM THE NORTHWEST ADVECTS
IN. PRECIPITABLE WATER VALUES WILL DROP BELOW 1.5 INCHES...AND WHILE
GOOD DOWNPOURS WILL STILL BE POSSIBLE...THEY WILL BE TEMPERED
SOMEWHAT FROM RECENT DAYS. BEHIND THE COOL FRONT...500MB HEIGHTS
WILL COME DOWN TO 570DKM ACROSS THE NORTHERN TIER OF COUNTIES IN
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA WEDNESDAY...AND 850MB
TEMPERATURES COOLING TO THE LOWER TEENS CELSIUS. THIS WILL BRING THE
HIGH TEMPERATURES A BIT BELOW NORMAL...WITH THE HIGHEST ELEVATIONS
OF THE EASTERN MOUNTAINS UNABLE TO GET OUT OF THE 60S. MODEST
PRESSURE RISES EXPECTED THROUGH WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE BEGINNING OF THE LONG TERM WILL BE UNDER THE CONTROL OF HIGH
PRESSURE THAT WILL HAVE ARRIVED FROM THE UPPER MIDWEST WITH A DRIER
AND COOLER AIRMASS. EXPECTING SOME AMPLIFICATION IN THE 500MB FLOW
NORTH OF THE GREAT LAKES INTO HUDSON BAY FOR THE END OF THE WORK
WEEK...WITH AN EMBEDDED SHORT WAVE AXIS EMBEDDED WITHIN THE MAIN
FLOW OF THE PARENT LOW. THIS WILL BRING ANOTHER COLD FRONT INTO THE
AREA FOR SATURDAY...AND THE CHANCES FOR SHOWERS AND THUNDERSTORMS
ONCE AGAIN. CARRYING A DIURNAL TREND FOR THUNDER...KEEPING IT DURING
THE DAY FOR NOW...AND ONLY SHOWERS AT NIGHT. MORE HIGH PRESSURE TO
FOLLOW FOR SUNDAY AS THE NORTHEAST REMAINS IN A TROUGH ALOFT...WITH
THE UPPER LEVEL RIDGE AND HEAT PLANTED OVER THE INTER MOUNTAIN WEST.

&&

.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
A LINE OF STORMS WILL PUSH SOUTHEASTWARD ACROSS THE REGION THIS
EVENING...CREATING RESTRICTIONS AND SOME STRONG WINDS. SOME FOG IS
POSSIBLE OVERNIGHT IN AREAS THAT RECEIVE RAINFALL...BUT DENSE FOG IS
NOT EXPECTED. ANOTHER DISTURBANCE COULD CAUSE THUNDERSTORMS MONDAY
MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY. TIMING AND
DENSITY OF FOG OVERNIGHT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    L    M    M    M    M    M    M
HTS CONSISTENCY  L    L    M    M    M    M    L    M    M    M    M    M
BKW CONSISTENCY  L    M    M    M    M    L    M    H    H    M    M    H
EKN CONSISTENCY  L    L    L    M    L    L    H    H    M    L    L    L
PKB CONSISTENCY  M    H    H    H    L    L    M    L    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H

AFTER 00Z TUESDAY...
NO ORGANIZED AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ007>011-016>020-
     028>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR OHZ066-067-075-076-
     083>086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...26
AVIATION...RPY
Hazardous weather outlook, Aug 7, 6:03 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT SUN AUG 7 2011

OHZ083-086-WVZ007-008-016-018-028>030-039-040-082215-
JACKSON-GALLIA-MASON-ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-UPSHUR-
BARBOUR-
603 PM EDT SUN AUG 7 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>038-
046-047-082215-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
603 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-031-032-082215-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
603 PM EDT SUN AUG 7 2011

...SEVERE THUNDERSTORM WATCH 738 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 6:09 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT SUN AUG 7 2011

OHZ066-067-076-072315-
MORGAN OH-PERRY OH-WASHINGTON OH-
609 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT MORGAN...NORTH
CENTRAL WASHINGTON AND SOUTHEASTERN PERRY COUNTIES...

AT 605 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHWEST OF NEW LEXINGTON TO 6 MILES EAST OF PERRY STATE FOREST TO 8
MILES NORTHEAST OF MCCONNELSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SHAWNEE AROUND 615 PM...RENDVILLE AROUND
630 PM...BRISTOL AROUND 645 PM...STOCKPORT AROUND 700 PM AND BEVERLY
AROUND 715 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3981 8207 3978 8207 3976 8164 3968 8164
      3966 8158 3959 8158 3958 8155 3948 8160
      3952 8205 3955 8205 3955 8226 3959 8227
      3959 8235 3960 8237 3983 8212

30
Special weather statement, Aug 7, 6:22 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT SUN AUG 7 2011

OHZ066-067-075-076-084-085-072300-
ATHENS OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-WASHINGTON OH-
622 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
ATHENS...NORTHWESTERN MEIGS...SOUTHERN PERRY...SOUTHWESTERN
MORGAN...VINTON AND WEST CENTRAL WASHINGTON COUNTIES...

AT 616 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF LOGAN TO 3 MILES WEST OF LOGAN TO 9 MILES SOUTHWEST OF
LOGAN TO 11 MILES EAST OF CHILLICOTHE...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR HEMLOCK AROUND 630 PM...GLOUSTER AROUND 640
PM...CHESTERHILL AROUND 650 PM AND BARTLETT AROUND 700 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3948 8164 3922 8206 3910 8229 3928 8276
      3937 8274 3938 8252 3940 8251 3939 8230
      3948 8228 3948 8217 3955 8217 3955 8226
      3959 8227 3960 8239 3965 8238 3967 8235

30
Local storm report, Aug 7, 6:47 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
647 PM EDT SUN AUG 7 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HEAVY RAIN       MALTA                   39.64N 81.95W
08/07/2011  1.51             MORGAN             OH   PUBLIC

            TO 2.00 INCHES.

&&

NNNN
Special weather statement, Aug 7, 7:00 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT SUN AUG 7 2011

OHZ067-075-076-083>086-WVZ007>011-080000-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-MASON WV-MEIGS OH-MORGAN OH-
PLEASANTS WV-TYLER WV-VINTON OH-WASHINGTON OH-WOOD WV-
700 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
ATHENS...MEIGS...NORTHEASTERN JACKSON...NORTHERN
GALLIA...NORTHWESTERN JACKSON...NORTHWESTERN
MASON...PLEASANTS...SOUTHERN MORGAN...SOUTHERN
VINTON...TYLER...WASHINGTON AND WOOD COUNTIES...

AT 656 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF BEVERLY TO 6 MILES SOUTHEAST OF GLOUSTER TO ALBANY TO 6
MILES NORTHWEST OF WELLSTON...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WINDS AT THIS
MAGNITUDE CAN KNOCK DOWN SMALL LIMBS AND POORLY ROOTED TREES. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR LOWER SALEM AROUND 710 PM...HARRISONVILLE
AROUND 720 PM...TUPPERS PLAINS AROUND 730 PM...ST. MARYS AROUND 740
PM AND MIDDLEBOURNE AROUND 750 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 163 AND 186 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3960 8134 3961 8127 3958 8126 3958 8104
      3955 8103 3961 8095 3957 8082 3937 8106
      3931 8116 3931 8121 3917 8139 3895 8181
      3879 8225 3917 8277 3924 8230 3949 8193
      3962 8159 3959 8158 3959 8149 3965 8147

30
Local storm report, Aug 7, 7:15 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
715 PM EDT SUN AUG 7 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ATHENS                  39.31N 82.08W
08/07/2011                   ATHENS             OH   PUBLIC

            SMALL BRANCHES BROKEN.

&&

NNNN
Special weather statement, Aug 7, 7:41 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT SUN AUG 7 2011

WVZ008>011-016>020-029>031-080045-
CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-JACKSON WV-LEWIS WV-
PLEASANTS WV-RITCHIE WV-ROANE WV-TYLER WV-WIRT WV-WOOD WV-
741 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
CALHOUN...DODDRIDGE...GILMER...HARRISON...NORTH CENTRAL
ROANE...NORTHEASTERN JACKSON...NORTHWESTERN
LEWIS...PLEASANTS...RITCHIE...SOUTHEASTERN WOOD...TYLER AND WIRT
COUNTIES...

AT 738 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF MIDDLEBOURNE TO 10 MILES EAST OF PARKERSBURG TO 4 MILES
SOUTHEAST OF FORKED RUN STATE PARK...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS
MAGNITUDE CAN KNOCK DOWN SMALL TREE LIMBS AND UNHEALTHY TREES. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR PETROLEUM AROUND 745 PM...HIGHLAND AROUND
800 PM...WALLACE AROUND 815 PM...CLARKSBURG AROUND 830 PM AND SHOCK
AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 151 AND 164 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 121
AND 129.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8083 3955 8078 3948 8071 3949 8067
      3945 8061 3943 8054 3947 8050 3947 8047
      3944 8027 3940 8019 3936 8020 3904 8060
      3869 8107 3900 8172 3927 8128

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:17 AM EDTFlash Flood WarningRLXBarbour, Doddridge, Harrison, Taylor118 min
Aug 7, 7:07 AM EDTFlash Flood WatchRLXJackson, Mason, Wood5 hr
Aug 7, 7:48 AM EDTSpecial Weather StatementRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane and 2 more87 min
Aug 7, 12:40 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor50 min
Aug 7, 2:45 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 11 more12 hr
Aug 7, 7:00 PM EDTSpecial Weather StatementRLXPleasants, Wood60 min
Aug 7, 7:41 PM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Harrison, Ritchie, Tyler and 1 more64 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.